Existence of traveling wave solutions in a diffusive predator-prey model

Jianhua Huang, Gang Lu, Shigui Ruan

Research output: Contribution to journalArticle

78 Scopus citations


We establish the existence of traveling front solutions and small amplitude traveling wave train solutions for a reaction-diffusion system based on a predator-prey model with Holling type-II functional response. The traveling front solutions are equivalent to heteroclinic orbits in R 4 and the small amplitude traveling wave train solutions are equivalent to small amplitude periodic orbits in R4. The methods used to prove the results are the shooting argument and the Hopf bifurcation theorem.

Original languageEnglish (US)
Pages (from-to)132-152
Number of pages21
JournalJournal of Mathematical Biology
Issue number2
StatePublished - Feb 1 2003



  • Hopf bifurcation
  • Shooting argument
  • Traveling wave solution
  • Wazewski set

ASJC Scopus subject areas

  • Modeling and Simulation
  • Agricultural and Biological Sciences (miscellaneous)
  • Applied Mathematics

Cite this